Jump to content


Photo

Cold Turkey


  • Please log in to reply
1 reply to this topic

#1 Ginny

Ginny

    Newbie

  • Members
  • Pip
  • 1 posts
  • why_joining:
    getting ready to go off my meds and need support

Posted 01 June 2010 - 01:02 PM

im wanting to go off of cymbalta cold turkey. i have not been on it very long just about 6 months (3 at 30mg & 3 at 60mg) and the bad side effects are now outweighing the good that came from it in the beginning. if i were to do this i will be going on st johns wort instead. im looking into more natural things to be able to cope with my depression and anxiety. ive read horror stories of going of meds and im just alittle worried because i have a 7 month old i have to take care of during the day. how bad do you think it will be since i havent been on them that long?

#2 MaureenV

MaureenV

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,001 posts
  • LocationMelbourne, Australia
  • why_joining:
    Am trying to get off Cymbalta 30mg and wondering about brain zaps.

Posted 01 June 2010 - 04:22 PM

im wanting to go off of cymbalta cold turkey. i have not been on it very long just about 6 months (3 at 30mg & 3 at 60mg) and the bad side effects are now outweighing the good that came from it in the beginning. if i were to do this i will be going on st johns wort instead. im looking into more natural things to be able to cope with my depression and anxiety. ive read horror stories of going of meds and im just alittle worried because i have a 7 month old i have to take care of during the day. how bad do you think it will be since i havent been on them that long?



Some people can get off large doses after being on it for a long time without too much difficulty, others who've been on low or moderate doses for short periods (I was on 30mg for one month and 60mg for 2 weeks) suffer horrendous withdrawal symptoms.

So the answer is: who knows. All we DO know, is that there's a strong tendency for those who withdraw cold turkey to suffer recurring symptoms down the track and that anyone who's suffered the cold turkey way would never recommend it.

Instead of dropping straight from 60mg to nothing, you could try taking 30mg per day for a week or two to see how that went. That will give you an idea of whether or not you're going to be one of the lucky ones.

If you only have 60mg you can divide these into two by opening and putting half the beads into each half of the capsule then stuffing a bit of bread into each end.

regards, Maureen.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users